Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 27, 2018, 8:47 PM CDT for Piatt County, Illinois. It took effect at Mar 29, 2018, 1:00 AM CDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2018, 8:47 PM CDT (01:47 UTC)
- In effect from
- Mar 29, 2018, 1:00 AM CDT
- Expired
- Apr 3, 2018, 1:00 PM CDT
- In force
- 6 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
963
WGUS43 KILX 280147
FLWILX
Flood Warning
National Weather Service Lincoln IL
847 PM CDT Tue Mar 27 2018
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Sangamon River at Monticello affecting Piatt County
.Synopsis...Heavy rainfall, in combination with large quantities of
snowfall from the past weekend, will allow the river to continue
rising as saturated soils will provide ample runoff.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC147-281546-
/O.NEW.KILX.FL.W.0015.180329T0600Z-180403T1800Z/
/MNTI2.1.ER.180329T0600Z.180331T1200Z.180403T1200Z.NO/
847 PM CDT Tue Mar 27 2018
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Sangamon River at Monticello.
* From late Wednesday night until Tuesday April 03.
* At 730 PM Tuesday the stage was 11.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 14.0 feet by Saturday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Monticello 13 11.4 Tue 7 PM 12.2 13.2 13.5
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$8 follow-up statements
691
WGUS83 KILX 281418
FLSILX
Flood Statement
National Weather Service Lincoln IL
918 AM CDT Wed Mar 28 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-290418-
/O.EXT.KILX.FL.W.0015.180329T0900Z-180402T0300Z/
/MNTI2.1.ER.180329T0900Z.180331T0000Z.180401T2100Z.NO/
918 AM CDT Wed Mar 28 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* From late tonight until Sunday evening.
* At 830 AM Wednesday the stage was 12.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 13.9 feet by Friday evening.The river will
fall below flood stage by Sunday afternoon.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Sangamon River
Monticello 13 12.2 Wed 8 AM 13.1 13.7 13.8
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
25971
WGUS83 KILX 290042
FLSILX
Flood Statement
National Weather Service Lincoln IL
742 PM CDT Wed Mar 28 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-291441-
/O.EXT.KILX.FL.W.0015.180329T1800Z-180402T0600Z/
/MNTI2.1.ER.180329T1800Z.180331T0000Z.180402T0000Z.NO/
742 PM CDT Wed Mar 28 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* From Thursday afternoon until late Sunday night.
* At 630 PM Wednesday the stage was 12.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 13.6 feet by Friday evening.The river will
fall below flood stage by Sunday evening.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Sangamon River
Monticello 13 12.5 Wed 6 PM 12.8 13.4 13.6
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
DRH022
WGUS83 KILX 291433
FLSILX
Flood Statement
National Weather Service Lincoln IL
933 AM CDT Thu Mar 29 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-300432-
/O.EXT.KILX.FL.W.0015.180329T1432Z-180401T1500Z/
/MNTI2.1.ER.180329T1432Z.180330T1800Z.180401T0900Z.NO/
933 AM CDT Thu Mar 29 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* From this morning until Sunday morning.
* At 830 AM Thursday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 13.5 feet by tomorrow afternoon.The river will fall
below flood stage by early Sunday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Sangamon River
Monticello 13 13.0 Thu 8 AM 13.4 13.4 12.9
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
jrp989
WGUS83 KILX 300019
FLSILX
Flood Statement
National Weather Service Lincoln IL
719 PM CDT Thu Mar 29 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-301419-
/O.EXT.KILX.FL.W.0015.000000T0000Z-180401T1200Z/
/MNTI2.1.ER.180329T1415Z.180330T1800Z.180401T0600Z.NO/
719 PM CDT Thu Mar 29 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Sunday morning.
* At 630 PM Thursday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.5 feet by
tomorrow afternoon. The river will fall below flood stage early
Sunday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Sangamon River
Monticello 13 13.2 Thu 6 PM 13.4 13.3 12.8
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
25601
WGUS83 KILX 301345
FLSILX
Flood Statement
National Weather Service Lincoln IL
845 AM CDT Fri Mar 30 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-310344-
/O.EXT.KILX.FL.W.0015.000000T0000Z-180401T1500Z/
/MNTI2.1.ER.180329T1415Z.180330T1800Z.180401T0900Z.NO/
845 AM CDT Fri Mar 30 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Sunday morning.
* At 715 AM Friday the stage was 13.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 13.4 Fri 7 AM 13.4 12.9 12.3
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
jrp912
WGUS83 KILX 310238
FLSILX
Flood Statement
National Weather Service Lincoln IL
938 PM CDT Fri Mar 30 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-311637-
/O.CON.KILX.FL.W.0015.000000T0000Z-180401T1500Z/
/MNTI2.1.ER.180329T1415Z.180330T1830Z.180401T0900Z.NO/
938 PM CDT Fri Mar 30 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Sunday morning.
* At 830 PM Friday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage early
Sunday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 13.3 Fri 8 PM 13.4 12.9 12.3
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
EJL+612
WGUS83 KILX 311418
FLSILX
Flood Statement
National Weather Service Lincoln IL
918 AM CDT Sat Mar 31 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-010000-
/O.EXT.KILX.FL.W.0015.000000T0000Z-180401T0000Z/
/MNTI2.1.ER.180329T1415Z.180330T1830Z.180331T1800Z.NO/
918 AM CDT Sat Mar 31 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* Until this evening.
* At 830 AM Saturday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 13.1 Sat 8 AM 12.6 12.1 11.2
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
jrp293
WGUS83 KILX 312359
FLSILX
Flood Statement
National Weather Service Lincoln IL
659 PM CDT Sat Mar 31 2018
...The Flood Warning is cancelled for the following river in
Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC147-010029-
/O.CAN.KILX.FL.W.0015.000000T0000Z-180401T0000Z/
/MNTI2.1.ER.180329T1415Z.180330T1830Z.180331T2230Z.NO/
659 PM CDT Sat Mar 31 2018
The Flood Warning is cancelled for
The Sangamon River at Monticello.
* At 630 PM Saturday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 530 PM Saturday.
* Forecast...The river will continue to fall to 12.6 feet by tomorrow
morning.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 13.0 Sat 6 PM 12.6 12.1 11.2
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 27, 7:48 PM CDT, 59 minutes earlier.
Area forecast discussion, Mar 27, 7:48 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 748 PM CDT Tue Mar 27 2018 .UPDATE... Issued at 748 PM CDT Tue Mar 27 2018 00z/7pm surface analysis shows cold front settling slowly southward toward the Ohio River...with light rain lingering behind the front as far north as the I-70 corridor. Based on radar trends and the latest HRRR/Rapid Refresh forecast, it appears the threat for additional heavy rain across the E/SE KILX CWA has ended. Considered dropping the entire Flood Watch at 7pm when the northern half of the Watch expired, but since there is still some light rain falling across the south, decided to let the remaining portion along/south of I-70 continue through 1am. Additional rainfall across this area will be light...generally one tenth to one half inch. Elsewhere around central Illinois, cloudy and cool conditions will prevail with overnight lows ranging from the lower 30s northwest of the Illinois River...to the lower to middle 40s along/south of I-70. Fog remains a concern later tonight, although with clouds holding firm and winds not completely diminishing, think widespread low visbys are unlikely. High-res models continue to focus widespread/dense fog development across Iowa where overcast will likely thin overnight...with lesser fog further east into central Illinois. Will keep an eye on satellite/visby trends, but think the current forecast featuring areas of fog in the Illinois River Valley looks fine. Zone update has already been issued. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 258 PM CDT Tue Mar 27 2018 Moisture channel satellite still shows upper low spinning in southern AZ. wave in southwest flow over MO seen in imagery with deep moisture transport in SPC analysis fueling area of rain from eastern MO to south central and southeast IL. Due to current radar and satellite trends, pcpn to slowly sag to southeast, with the heaviest rainfall south of CWA. However, enough rainfall expected, will leave flood watches as is, with northern group ended at 00x and the group south of I-70 at 06z. Cold front by 20z had made it to east central IL, and will continue to slowly move to south overnight. Weak high pressure will follow the front, causing light winds and so some patchy dense fog possible over region, with the main area northwest of IL river. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 258 PM CDT Tue Mar 27 2018 Dry period will be short lived though, as the upper trough remains over southwest US. That system starts moving on Wed, with the main shortwave moving into plains on Thurs. The system develops another surface low, allowing the front to wave back northward and pushing rainfall back into Il Thursday. Rainfall amounts will have to watched, as amounts may range from 1/2 to 1 inch, which may cause additional problems on area rivers. The upper flow pattern the changes for the weekend, becoming northwesterly. However, a system moves into the region on Sat, with the models still a bit different in the systems timing. Another system approaches for late Sun, but the again models differ somewhat. So again, will have to watch these closely. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 638 PM CDT Tue Mar 27 2018 Low clouds continue to blanket central Illinois early this evening...with both KBMI and KCMI hanging on to IFR ceilings. All model guidance suggests those two sites will improve to MVFR over the next 1-2 hours, with MVFR ceilings persisting elsewhere. Rapid Refresh has been consistently showing a thinning of the overcast across the W/NW this evening into the overnight hours: however, based on satellite loops and regional obs, this seems unlikely. NAM forecast soundings appear to have a better handle on the situation and keep MVFR ceilings locked in place through tonight and into Wednesday. While winds will decrease and eventually become light/variable across the Illinois River Valley tonight, think clouds will hold firm...thus limiting the potential for widespread dense fog. HRRR/Rapid Refresh show a clear signal for dense fog across Iowa where overcast will likely thin, with lesser fog development further east. Will lower visbys to around 2 miles at KPIA after 09z...with 3-5 mile visbys at the remaining terminals. Once the morning fog dissipates, MVFR ceilings will persist through midday before gradually scattering out by Wednesday afternoon. Despite the loss of low clouds, an approaching system will spread additional mid-level clouds into the area Wednesday afternoon...with precip returning by Wednesday night. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Wednesday for ILZ062-063-066>068- 071>073. && UPDATE...Barnes SHORT TERM...Goetsch LONG TERM...Goetsch AVIATION...Barnes
Hazardous weather outlook, Mar 27, 7:38 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 738 PM CDT Tue Mar 27 2018 ILZ027>031-037-038-042>046-048-051>057-061-281100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Knox-Logan-Macon- Marshall-McLean-Menard-Moultrie-Peoria-Piatt-Sangamon-Shelby- Stark-Tazewell-Vermilion-Woodford- 738 PM CDT Tue Mar 27 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047-049-050-281100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 738 PM CDT Tue Mar 27 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Flooding will continue along the lower reaches of the Illinois River from Havana southward through this week. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-281100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 738 PM CDT Tue Mar 27 2018 ...FLOOD WATCH IN EFFECT UNTIL 1 AM CDT WEDNESDAY... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Rain has diminished across southeast Illinois early this evening. Additional rainfall through the overnight hours will range from one tenth to one half inch. Due to the ongoing light rain, the FLOOD WATCH will be allowed to continue through 1 AM CDT. Current rivers experiencing minor flooding include the Wabash, Little Wabash and Embarras river basins. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rainfall will be possible at times from Wednesday night into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
In the hours before
Local storm report, Mar 27, 7:19 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT TUE MAR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN S DECATUR 39.85N 88.93W
03/27/2018 M1.17 INCH MACON IL BROADCAST MEDIA
AT WAND BROADCAST STUDIO.
&&
SBAKERNearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.